zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The dynamics of a predator-prey system with state-dependent feedback control. (English) Zbl 1243.34061
Summary: A Lotka-Volterra-type predator-prey system with state-dependent feedback control is investigated in both theoretical and numerical ways. Using the Poincaré map and the analogue of the Poincaré criterion, sufficient conditions for the existence and stability of semitrivial periodic solutions and positive periodic solutions are obtained. In addition, we show that there is no positive periodic solution with period greater than and equal to three under some conditions. The qualitative analysis shows that the positive period-one solution bifurcates from the semitrivial solution through a fold bifurcation. Numerical simulations to substantiate our theoretical results are provided. Also, the bifurcation diagrams of solutions are illustrated by using the Poincaré map, and it is shown that the chaotic solutions take place via a cascade of period-doubling bifurcations.

34C60Qualitative investigation and simulation of models (ODE)
92D25Population dynamics (general)
93B52Feedback control
34C05Location of integral curves, singular points, limit cycles (ODE)
34C23Bifurcation (ODE)
34C28Complex behavior, chaotic systems (ODE)
Full Text: DOI
[1] M. G. Roberts and R. R. Kao, “The dynamics of an infectious disease in a population with birth pulses,” Mathematical Biosciences, vol. 149, no. 1, pp. 23-36, 1998. · Zbl 0928.92027 · doi:10.1016/S0025-5564(97)10016-5
[2] S. Tang and L. Chen, “Density-dependent birth rate, birth pulses and their population dynamic consequences,” Journal of Mathematical Biology, vol. 44, no. 2, pp. 185-199, 2002. · Zbl 0990.92033 · doi:10.1007/s002850100121
[3] A. D’Onofrio, “Stability properties of pulse vaccination strategy in SEIR epidemic model,” Mathematical Biosciences, vol. 179, no. 1, pp. 57-72, 2002. · Zbl 0991.92025 · doi:10.1016/S0025-5564(02)00095-0
[4] B. Shulgin, L. Stone, and Z. Agur, “Pulse vaccination strategy in the SIR epidemic model,” Bulletin of Mathematical Biology, vol. 60, no. 6, pp. 1123-1148, 1998. · Zbl 0941.92026 · doi:10.1016/S0092-8240(98)90005-2
[5] A. Lakmeche and O. Arino, “Bifurcation of non trivial periodic solutions of impulsive differential equations arising chemotherapeutic treatment,” Dynamics of Continuous, Discrete and Impulsive Systems-Series B, vol. 7, no. 2, pp. 265-287, 2000. · Zbl 1011.34031
[6] J. C. Panetta, “A mathematical model of periodically pulsed chemotherapy: tumor recurrence and metastasis in a competitive environment,” Bulletin of Mathematical Biology, vol. 58, no. 3, pp. 425-447, 1996. · Zbl 0859.92014 · doi:10.1007/BF02460591
[7] H. Baek, “Species extinction and permanence of an impulsively controlled two-prey one-predator system with seasonal effects,” BioSystems, vol. 98, no. 1, pp. 7-18, 2009. · doi:10.1016/j.biosystems.2009.06.008
[8] P. Georgescu and G. Moro\csanu, “Impulsive perturbations of a three-trophic prey-dependent food chain system,” Mathematical and Computer Modelling, vol. 48, no. 7-8, pp. 975-997, 2008. · Zbl 1187.34071 · doi:10.1016/j.mcm.2007.12.006
[9] B. Liu, Y. Zhang, and L. Chen, “Dynamic complexities in a lotka-volterra predator-prey model concerning impulsive control strategy,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 15, no. 2, pp. 517-531, 2005. · Zbl 1080.34026 · doi:10.1142/S0218127405012338
[10] B. Liu, Z. Teng, and L. Chen, “Analysis of a predator-prey model with Holling II functional response concerning impulsive control strategy,” Journal of Computational and Applied Mathematics, vol. 193, no. 1, pp. 347-362, 2006. · Zbl 1089.92060 · doi:10.1016/j.cam.2005.06.023
[11] X. Liu and L. Chen, “Complex dynamics of Holling type II Lotka-Volterra predator-prey system with impulsive perturbations on the predator,” Chaos, Solitons and Fractals, vol. 16, no. 2, pp. 311-320, 2003. · Zbl 1085.34529 · doi:10.1016/S0960-0779(02)00408-3
[12] X. Song and Z. Xiang, “The prey-dependent consumption two-prey one-predator models with stage structure for the predator and impulsive effects,” Journal of Theoretical Biology, vol. 242, no. 3, pp. 683-698, 2006. · doi:10.1016/j.jtbi.2006.05.002
[13] S. Zhang, F. Wang, and L. Chen, “A food chain model with impulsive perturbations and Holling IV functional response,” Chaos, Solitons and Fractals, vol. 26, no. 3, pp. 855-866, 2005. · Zbl 1066.92061 · doi:10.1016/j.chaos.2005.01.053
[14] S. Zhang, L. Dong, and L. Chen, “The study of predator-prey system with defensive ability of prey and impulsive perturbations on the predator,” Chaos, Solitons and Fractals, vol. 23, no. 2, pp. 631-643, 2005. · Zbl 1081.34041 · doi:10.1016/j.chaos.2004.05.044
[15] Y. Zhang, Z. Xiu, and L. Chen, “Dynamic complexity of a two-prey one-predator system with impulsive effect,” Chaos, Solitons and Fractals, vol. 26, no. 1, pp. 131-139, 2005. · Zbl 1076.34055 · doi:10.1016/j.chaos.2004.12.037
[16] G. Jiang and Q. Lu, “The dynamics of a prey-predator model with impulsive state feedback control,” Discrete and Continuous Dynamical Systems-Series B, vol. 6, no. 6, pp. 1301-1320, 2006. · Zbl 1120.34047 · doi:10.3934/dcdsb.2006.6.1301
[17] G. Jiang, Q. Lu, and L. Peng, “Impulsive ecological control of a stage-structured pest management system,” Mathematical Biosciences and Engineering, vol. 2, no. 2, pp. 329-344, 2005. · Zbl 1082.34005 · doi:10.3934/mbe.2005.2.329
[18] L. Nie, J. Peng, Z. Teng, and L. Hu, “Existence and stability of periodic solution of a Lotka-Volterra predator-prey model with state dependent impulsive effects,” Journal of Computational and Applied Mathematics, vol. 224, no. 2, pp. 544-555, 2009. · Zbl 1162.34007 · doi:10.1016/j.cam.2008.05.041
[19] S. Tang and R. A. Cheke, “State-dependent impulsive models of integrated pest management (IPM) strategies and their dynamic consequences,” Journal of Mathematical Biology, vol. 50, no. 3, pp. 257-292, 2005. · Zbl 1080.92067 · doi:10.1007/s00285-004-0290-6
[20] G. J. Ackland and I. D. Gallagher, “Stabilization of large generalized Lotka-Volterra foodwebs by evolutionary feedback,” Physical Review Letters, vol. 93, no. 15, pp. 158701-1-158701-4, 2004. · doi:10.1103/PhysRevLett.93.158701
[21] J. Villadelprat, “The period function of the generalized Lotka-Volterra centers,” Journal of Mathematical Analysis and Applications, vol. 341, no. 2, pp. 834-854, 2008. · Zbl 1147.34034 · doi:10.1016/j.jmaa.2007.10.053
[22] S. Wen, S. Chen, and H. Mei, “Positive periodic solution of a more realistic three-species Lotka-Volterra model with delay and density regulation,” Chaos, Solitons and Fractals, vol. 40, no. 5, pp. 2340-2348, 2009. · Zbl 1198.34141 · doi:10.1016/j.chaos.2007.10.027
[23] D. K. Arrowsmith and C. M. Place, Dynamical Systems: Differential Equations, Maps and Chaotic Behavior, Chapman & Hall, London, UK, 1992. · Zbl 0754.34001
[24] F. Brauer and C. Castillo-Chavez, Mathematical Models in Population Biology and Epidemiology, vol. 40 of Texts in Applied Mathematics, Springer, New York, NY, USA, 2001. · Zbl 1302.92001
[25] D. D. Bainov and P. S. Simeonov, Impulsive Differential Equations: Periodic Solutions and Applications, vol. 66 of Pitman Monographs and Surveys in Pure and Applied Mathematics, Longman Scientific & Technical, Harlow, UK, 1993. · Zbl 0815.34001
[26] V. Lakshmikantham, D. D. Bainov, and P. S. Simeonov, Theory of Impulsive Differential Equations, vol. 6 of Series in Modern Applied Mathematics, World Scientific Publishing, Singapore, 1989. · Zbl 0719.34002
[27] S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos, vol. 2 of Texts in Applied Mathematics, Springer, New York, NY, USA, 2nd edition, 2003. · Zbl 1027.37002
[28] P. S. Simeonov and D. D. Bainov, “Orbital stability of periodic solutions of autonomous systems with impulse effect,” International Journal of Systems Science, vol. 19, no. 12, pp. 2562-2585, 1988. · Zbl 0669.34044 · doi:10.1080/00207728808547133